Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 153, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 4, 2004, 8:10 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2004, 8:10 PM CDT (01:10 UTC)
- Expired
- Jul 4, 2004, 8:30 PM CDT
- In force
- 20 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2579 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 050110 SVRNEW LAC105-050130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 810 PM CDT SUN JUL 4 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF HAMMOND * UNTIL 830 PM CDT * AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 5 MILES NORTHWEST OF HAMMOND...OR JUST SOUTHWEST OF TICKFAW. THE STORM WAS NEARLY STATIONARY. HAIL TO THE SIZE OF PENNIES AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT DRIVE THROUGH FLOODED ROADS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3050 9043 3066 9039 3064 9056 3048 9056 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:30 PM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jul 4, 2:30 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 PM CDT SUN JUL 4 2004 .DISCUSSION...CONVECTION HAS BEEN FAIRLY SPARSE THUS FAR THIS AFTERNOON LIKELY DUE TO A CAPPED AIR MASS ALTHOUGH SOME ACTIVITY IS OCCURRING ACROSS COASTAL AREAS AND WOULDNT BE SURPRISED TO SEE SOME SHOWERS MORE INLAND BEFORE THE AFTERNOON IS DONE. STILL...CONDITIONS ARE COMING TOGETHER WITH WHAT SHOULD BE A NICE HOLIDAY NIGHT. GENERALLY DRY CONDITIONS LOOK TO CONTINUE INTO MONDAY WITH THE EXCEPTION OF AN ISOLATED SHOWER OR STORM MAINLY FROM RESIDUAL LOW LEVEL MOISTURE COUPLED WITH AN UNSTABLE ENVIRONMENT...TYPICAL FOR THIS TIME OF THE YEAR. FORECAST SHOULD THEN TREND MORE TOWARD A SEASONAL PATTERN AS THE MODELS HAVE BEEN SUGGESTING WITH RETURNING UPPER LEVEL DISTURBANCES IN THE NORTHERN STREAM PROVIDING ENOUGH TRAILING ENERGY FOR MAINLY AFTERNOON SCATTERED CONVECTION FROM TUESDAY THROUGH NEXT WEEKEND. TEMPERATURES THOUGH SHOULDNT DIFFER MUCH FROM NORMAL VALUES WITH AFTERNOON HIGHS AROUND 70 COUPLED WITH LOWS IN THE 70S. HOPE EVERYONE HAS A HAPPY AND SAFE FOURTH. && PRELIMINARY POINT NUMBERS... MCB 74 92 73 91 / 05 20 10 30 BTR 74 92 74 91 / 05 20 10 30 MSY 76 92 76 90 / 10 20 10 30 GPT 75 90 75 90 / 10 20 10 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 09
Hazardous weather outlook, Jul 4, 10:50 AM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1050 AM CDT SUN JUL 4 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1050 AM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON HEAT INDICES COULD REACH 95 TO 100 DEGREES. OTHERWISE ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON AND EVENING HOURS. SEVERE THUNDERSTORMS THOUGH ARE NOT EXPECTED ALTHOUGH A FEW OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS OF 30 TO 40 MPH AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON HEAT INDICES COULD AGAIN REACH 95 TO 100 DEGREES ON MONDAY. OTHERWISE ISOLATED MAINLY AFTERNOON THUNDERSTORMS ARE EXPECTED ON MONDAY. THUNDERSTORM COVERAGE WILL THEN INCREASE TUESDAY THROUGH SATURDAY WITH SCATTERED THUNDERSTORMS POSSIBLE EACH DAY. SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED...HOWEVER ONE OR TWO STRONGER STORMS MAY PRODUCE WIND GUSTS OF 30 TO 40 MPH. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 7:10 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 710 PM CDT SUN JUL 4 2004 LAZ034>039-046>050-MSZ070-071-050115- ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON-PIKE- POINTE COUPEE-ST HELENA-TANGIPAHOA-WALTHALL-WASHINGTON- WEST BATON ROUGE-WEST FELICIANA- 710 PM CDT SUN JUL 4 2004 ...LINE OF STRONG THUNDERSTORMS ERUPTING ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHEAST AND EAST CENTRAL LOUISIANA... AT 702 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY STATIONARY LINE OF THE NUMEROUS THUNDERSTORMS...SOME STRONG...HAD RAPIDLY DEVELOPED FROM JUST EAST OF TYLERTOWN...TO JUST NORTH OF FRANKLINTON...TO AMITE...TO BATON ROUGE. THE PRIMARY THREATS FROM THERE STORMS ARE DANGEROUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL AMOUNTS UP TO AROUND TWO INCHES IN AN HOUR OR LESS...SMALL HAIL...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. HEAVY RAIN MAY RESULT IN FLOODING OF ROADS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL MEDIA...AND CABLE TELEVISION PROVIDERS FOR LATER STATEMENTS AND POSSIBLE WARNINGS ON THESE THUNDERSTORMS. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:37 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 23 min |
| Jul 5, 4:29 PM CDT | Special Marine Warning | LIX | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.